MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC HD; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC HD; INTRAOCULAR LENS
Lot Number 232446
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 02/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Lenstec received an email stating " that in the last week, (b)(6) hospital had 3 patients present postoperatively with severe inflammation".The lens remains implanted.
 
Additional Manufacturer Narrative
A full audit of all batch documentation relating to the production of the device was performed.The audit concluded that all procedures in manufacturing and packaging of the device had been conducted correctly.Batch reconciliation was 100.0%.The device was reported as remains implanted and therefore, not returned to lenstec.Lenstec can also confirm that there have never been any confirmed lens-related cases of tass of our hema lenses.There is no evidence to suggest that any aspect of this device was responsible for the reported inflammation.Literature surrounding tass implicates bacterial detritus often attributed to inadequate flushing of surgical instruments - particularly those with lumen, such as cannulae.Bacterial detritus can be quantitated using an "endotoxin" test, and this is a required test for every batch of lenses that lenstec produces.The applicable limit for endotoxin for intraocular lenses is described in iso 11979-8, and is 0.2eu/device.Lenstec's has adopted a much more stringent limit for endotoxin of 0.12eu/device.Each of the three batches listed above was tested and found to comply with this limit, indicating that it is extremely unlikely that the product could have caused a non-infective reaction such as tass.

Brand Name
SOFTEC HD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church,
BB 
Manufacturer (Section G)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church,
BB  
Manufacturer Contact
jimmy chacko
1765 commerce ave. n.
st. petersburg, FL 33716
MDR Report Key18975486
Report Number9613160-2024-00011
Device Sequence Number6694188
Product Code HQL
UDI-Device Identifier00844369027359
UDI-Public00844369027359
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot Number232446
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown